Hail, El Paso
- When
- June 3, 1:05 PM MST to 1:10 PM MST
- Where
- El Paso County, 10 mi S of Colorado Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -104.820
On June 3rd, isolated severe thunderstorms occurred over southeast Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
On June 3rd, isolated severe thunderstorms occurred over southeast Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 3, 12:56 PM MST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 156 PM MDT SUN JUN 3 2007 .SHORT TERM... (TONIGHT AND MONDAY) TODAY/TONIGHT...CONVECTION HAS STARTED FAIRLY EARLY TODAY...AS 12Z KDNR SOUNDING AND VARIOUS MODEL FORECAST SOUNDINGS INDICATE LITTLE IN THE WAY OF A CAPPING INVERSION AND SUBSTANTIAL INSTABILITY OVER MUCH OF THE AREA. 0-6KM SHEAR IS FAIRLY LOW...AS SURFACE AND BOUNDARY LAYER WINDS ARE WEAK TO NEGLIGIBLE OVER MUCH OF THE PLAINS. MAIN THREAT FROM STORMS TODAY WILL AGAIN BE LOW END SEVERE HAIL...WITH PERHAPS AN INCREASED POTENTIAL FOR LARGER HAIL (>1.0 INCH) ALONG THE I-25 CORRIDOR AND THE NORTHERN FRINGE OF THE RATON MESA...WHERE INSTABILITY IS MAXIMIZED. FARTHER WEST...ISOLATED STORMS DEVELOPING AS WEAK S/W TROUGH DROPS INTO WESTERN COLORADO...THOUGH WITH DRY LOW LEVELS...LOCALLY GUSTY WINDS SEEM TO BE THE MAIN THREAT...ESPECIALLY ACROSS THE SAN LUIS VALLEY LATER THIS AFTERNOON. SCATTERED POPS OVER THE EASTERN MOUNTAINS/I-25 CORRIDOR/RATON MESA THIS EVENING LOOK FINE...WITH ISOLATED POPS ELSEWHERE. EXPECT STORMS TO SLOWLY CLEAR AFTER 03Z...WITH ALL BUT THE FAR SOUTHEAST PRECIP FREE AFTER 05Z OR SO. ON MONDAY...SAME SONG/THIRD VERSE...WITH MOISTURE REMAINING IN PLACE AND NWLY UPPER FLOW PUSHING ANY MOUNTAIN CONVECTION EAST ONTO THE PLAINS. SWODY2 HAS ERN MOUNTAINS AND I-25 CORRIDOR IN THE SLIGHT RISK AREA...WITH AGAIN LOW END SEVERE HAIL THE MAIN THREAT AS WIND SHEAR REMAINS WEAK. OTHER THAN A FEW MINOR UPWARD NUDGES TO THE POP GRIDS IN THE EAST...MADE VERY FEW CHANGES TO CURRENT SET OF GRIDS. .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) WILL KEEP THIS QUITE BRIEF AS OCCUPIED MONITORING STRONG TO SEVERE CONVECTIVE ACTIVITY THIS AFTERNOON. OVERALL...VERY WARM TEMPERATURES PROJECTED TO OCCUR TUESDAY AND WEDNESDAY WITH GENERALLY ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ANTICIPATED EACH DAY. && .AVIATION... FOR ALL OF THE EASTERN MOUNTAINS/PLAINS/I-25 CORRIDOR INCLUDING KCOS AND KPUB...SCATTERED THUNDERSTORMS AGAIN EXPECTED FROM 19Z TIL 02Z...WITH VERY BRIEF MVFR CONDITIONS POSSIBLE WITH SOME OF THE STRONGER STORMS. COULD ALSO GET HAIL UP TO NICKEL SIZE AND ERRATIC WIND GUSTS UP TO 35 MPH. FARTHER WEST INCLUDING KALS...MAIN THREAT WITH THUNDERSTORMS HERE WILL BE GUSTY ERRATIC WINDS UP TO 50 MPH...LIGHT RAINFALL AND LIGHTNING. THUNDERSTORMS SHOULD DIMINISH FOR ALL AREAS BY 06Z WITH CLEARING SKIES OVERNIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 607 AM MDT SUN JUN 3 2007 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 607 AM MDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AROUND NOON...THEN SPREAD ACROSS THE ADJACENT PLAINS BETWEEN 1 PM AND 2 PM. ONE OR TWO STORMS COULD BECOME STRONG TO SEVERE ACROSS THE SOUTHEAST MOUNTAINS...ADJACENT PLAINS...AND THE RATON RIDGE INCLUDING LAS ANIMAS AND BACA COUNTIES. STORMS THAT DEVELOP IN THIS REGION WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 35 MPH...AND LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL BE MORE ISOLATED ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH WIND GUSTS UP TO 45 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL...ONCE AGAIN...BE POSSIBLE MONDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS...MONDAY...WILL BE HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS OF 40 TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. HIGH CLOUD BASED THUNDERSTORMS...PRODUCING LITTLE OR NO RAIN...WILL BE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING WITH THE MAIN THREAT BEING HAIL AROUND 1/4 INCH IN DIAMETER... WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. ON WEDNESDAY...A RELATIVELY STRONG WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE NORTHERN AND CENTRAL ROCKIES. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WINDY CONDITIONS...AND LOW DAYTIME HUMIDITY VALUES COULD CREATE CRITICAL FIRE WEATHER CONDITIONS FOR ELEVATIONS BELOW 10000 FEET. ON THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS WITH THE MAIN THREAT BEING SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...THE ADJACENT PLAINS...AND ACROSS LAS ANIMAS AND BACA COUNTIES.
The Pueblo radar (KPUX), 61 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40369, 40370, 40371.